Texas, 2019Flood in Texas, May 12, 2019
May 12, 2019 · NWS SJT · 1 event in 1 county or zone
High water resulted in a flash flood fatality in Brown County. Heavy rains earlier in the month had caused abnormal high flow on Pecan Bayou.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High water resulted in a flash flood fatality in Brown County. Heavy rains earlier in the month had caused abnormal high flow on Pecan Bayou.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 12, 11:04 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, May 12, 11:04 AM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1204 PM CDT Sun May 12 2019
.AVIATION...
/18Z TAFS/
VFR conditions will continue this afternoon and evening across
West Central Texas terminals, although mid and high clouds will
continue to stream in from the southwest. Better low level
moisture will begin to move into the area by Monday morning and
bring a threat of MVFR low clouds after sunrise. A few showers and
storms are possible tonight and into Monday morning, but most of
the activity will remain southwest of the terminal locations.
Will leave out of the forecast for now. Better rain chances would
be after 18Z on Monday afternoon.
&&
.PREV DISCUSSION... /issued 618 AM CDT Sun May 12 2019/
AVIATION...
/12Z TAFS/
Patches of light fog possible through mid morning, otherwise VFR
conditions the next 24 hours. An isolated thunderstorm possible
tonight at KSJT and KSOA, but the potential is too low to include
in terminals.
PREV DISCUSSION... /issued 513 AM CDT Sun May 12 2019/
SHORT TERM...
(Today and Tonight)
.Morning Fog and Increasing Rain Chances...
Aside from the possibility of patches of fog this morning, the
next 24 hours will bring changes, as another upper disturbance
approaches, from the west. As the upper disturbance moves close to
Texas, rain chances will increase, across our western counties,
beginning this afternoon. Then, as the system moves closer
tonight, rain chances continue to increase, with some of our
western counties in the likely or high chance PoP range.
LONG TERM...
(Monday through Saturday)
.Good Rain Potential Early Week...
The potential for addition rain remains high, for the first couple
of days of this next workweek. Models remain consistent with
bringing a closed low aloft, over West Central Texas, during the
Monday night period. Some thunderstorms Monday and Monday night
may produce large hail and damaging winds, especially across our
counties mainly south of a line from Sweetwater to Brownwood;
there, the Storm Prediction Central has included that area in a
Marginal to Slight Risk sector. Models indicate the Monday and
Monday night period will be the best time for upper support from
the disturbance aloft. In addition, high rainfall amounts may
produce flash flooding, as many locations, across West Central
Texas, are already saturated from previous rain. Then, mid week
into Thursday looks dry, as an upper ridge builds over Texas.
What's more, another upper disturbance begins to enter the
picture, from the west, and bring more rain chances for Friday
into the start of next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 74 56 76 57 / 10 20 20 40
San Angelo 77 55 76 56 / 10 40 50 60
Junction 78 55 78 57 / 10 10 50 60
Brownwood 74 54 76 57 / 10 10 20 40
Sweetwater 74 56 74 57 / 10 40 30 50
Ozona 76 56 73 55 / 20 50 70 70
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
07
Hazardous weather outlook, May 12, 4:38 AM CST, 7 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
538 AM CDT Sun May 12 2019
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-131045-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
538 AM CDT Sun May 12 2019
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...Today and Tonight
A chance of showers and thunderstorms returns tonight, mainly
along and west of a Sweetwater...San Angelo...Sonora line. The
main hazard will be dangerous lightning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Thunderstorms will increase in coverage Monday through Tuesday.
An isolated severe thunderstorm is possible Monday...mainly south
of the I-20 corridor. The main threats will be large hail and
damaging winds. Localized flooding is also possible, as soils
remain saturated and any rainfall will quickly run off.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed Monday.
Flood, Brown
- When
- May 12, 12:30 PM CST
- Where
- Brown County, 4.69 mi SSE of Ricker to 4.74 mi SSE of Ricker
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 31.643, -98.877
Brownwood Fire Chief said the driver a 2006 Nissan Frontier pickup went around a road block on CR 257 at 10 Mile Crossing about 1:30 a.m. CDT Sunday. The fire chief estimated the water was about 30-foot deep at that point. The truck was submerged and swept down Pecan Bayou. A woman drowned at County Road 257 where it crosses Pecan Bayou. Pecan Bayou was at about 30 foot deep and was running above normal.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Flood, Brown | 2019-05-12 | 60 | Female | Vehicle/Towed Trailer | Direct |
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in North Carolina, May 12, 201952 kt wind · 8 events
- Flash Flooding and Damaging Wind in Louisiana, May 12, 201950 kt wind · 6 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 12, 20196 events
- Damaging Winds in North Carolina, May 12, 2019$5,000 · 50 kt wind · 6 events
- Damaging Winds in Alabama, May 12, 201970 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 12, 201967 kt wind · 5 events
- Damaging Winds in Florida, May 12, 2019$6,000 · 55 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 12, 20194 events
- Damaging Winds in North Carolina, May 12, 2019$11,000 · 56 kt wind · 2 events
- Damaging Winds in Florida, May 12, 201959 kt wind · 3 events
- Damaging Winds in Georgia, May 12, 201950 kt wind · 3 events
- Lakeshore Flood in Michigan, May 12, 20192 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 834603.